Estimation of a probability in inverse binomial sampling under normalized linear-linear and inverse-linear loss

Mendo Tomás, Luis (2012). Estimation of a probability in inverse binomial sampling under normalized linear-linear and inverse-linear loss. "Test", v. 21 (n. 4); pp. 656-675. ISSN 1133-0686. https://doi.org/10.1007/s11749-011-0267-x.

Description

Title: Estimation of a probability in inverse binomial sampling under normalized linear-linear and inverse-linear loss
Author/s:
  • Mendo Tomás, Luis
Item Type: Article
Título de Revista/Publicación: Test
Date: December 2012
ISSN: 1133-0686
Volume: 21
Subjects:
Freetext Keywords: Sequential estimation, Point estimator, Inverse binomial sampling, Asymmetric loss function.
Faculty: E.T.S.I. Telecomunicación (UPM)
Department: Señales, Sistemas y Radiocomunicaciones
Creative Commons Licenses: None

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (567kB) | Preview

Abstract

Sequential estimation of the success probability $p$ in inverse binomial sampling is considered in this paper. For any estimator $\hatvap$, its quality is measured by the risk associated with normalized loss functions of linear-linear or inverse-linear form. These functions are possibly asymmetric, with arbitrary slope parameters $a$ and $b$ for $\hatvap < p$ and $\hatvap > p$ respectively. Interest in these functions is motivated by their significance and potential uses, which are briefly discussed. Estimators are given for which the risk has an asymptotic value as $p \rightarrow 0$, and which guarantee that, for any $p \in (0,1)$, the risk is lower than its asymptotic value. This allows selecting the required number of successes, $\nnum$, to meet a prescribed quality irrespective of the unknown $p$. In addition, the proposed estimators are shown to be approximately minimax when $a/b$ does not deviate too much from $1$, and asymptotically minimax as $\nnum \rightarrow \infty$ when $a=b$.

More information

Item ID: 21857
DC Identifier: http://oa.upm.es/21857/
OAI Identifier: oai:oa.upm.es:21857
DOI: 10.1007/s11749-011-0267-x
Official URL: http://www.springer.com/statistics/journal/11749
Deposited by: Dr. Luis Mendo
Deposited on: 05 Dec 2013 09:35
Last Modified: 21 Apr 2016 12:39
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM